MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L46MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L46MM; PLATE, FIXATION, BONE
Model Number 661046
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Pain (1994)
Date of Event 02/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event that a proximal lateral humerus plate axsos 3 ti for right humerus 4 hole / l99mm and its axsos screws were alleged of ''component loosening" could not be confirmed, since the returned device is conforming to specifications and fully functional, and no other evidences such as x-rays were provided.More detailed information about the complaint event, such as the activity level of the patient, details about their bone quality, as well as x-rays must be available in order to determine the root cause of the complaint event.However, based on complaint history, some of the possible root causes are, but are not limited to: the given case presents a typical implant failure caused by a distally too short plate in a patient that may have advanced osteoporosis.(female born in (b)(6)) an important activity level of the patient before the necessary 8 weeks of bone/implant fixation.As a reminder, the patient heard the "click" merely 1 week after implantation.As per ifu: "[.] post-operative post-operative patient activity: these implants are neither intended to carry the full load of the patient acutely, nor intended to carry a significant portion of the load for extended periods of time.For this reason post-operative instructions and warnings to patients are extremely important.External immobilization (e.G.Bracing or casting) may be employed until x-rays or other procedures confirm adequate bone consolidation.[.]" poor bone quality / bone stock.The device inspection revealed the following: the screws are in general good condition, although some scratches on the torx of the screw were found, which is consistent with the normal usage of the screws, during insertion and/or removal.Concerning the thread, there were only found some damages in 1 of the returned screws: the locking screw has damages just below the locking thread of the screw¿s head, so it could not have compromised the locking mechanism (catalog#: 661040, lot #: j50483).The plate is generally in a good state.The threaded holes do not have any apparent damage that could have prevented the locking mechanism with the screws.Due to the nature of the complaint, a dimensional inspection was not considered necessary.The locking mechanism of both plate and screws was tested.The complainant implants were tested against samples and against each other.The conclusion of this inspection was that all the screws locked in all the plate holes, no issues were found in the locking mechanism, it works perfectly.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
It was reported that female patient born on (b)(6) fell down at home (b)(6) 2018.Arrived in hospital (b)(6) 2018 and it was noticed that she has right proximal humerus fracture.Patient smokes ½-1 packets of cigarettes per day, hypertension, dmii, hypercholesterolemia, primary hyperaldosteronism, palmoplanta pustulosis.Patient was operated (b)(6) 2018.Axsos 3 prox.Humerus plate with 4 holes was implanted.Proximally there were 7 locking screws implanted and distally 2 locking screws and 2 bone screws.The surgery went through smoothly.5.2 the patient felt a click on the shoulder and contacted the hospital.Patient was asked to follow the situation at home.Pain increased and 7.2 patient comes to first aid.New rtg image were taken 7.2 and 8.2 ct.The distal screws of the plate are loose, waiting for revision operation.Sales rep has asked the hospital to return the plate and screws to stryker for investigation.Product numbers are not available at this point.Items will be added to this pi once information received from hospital.Pain, upcoming revision.
 
Additional Manufacturer Narrative
Section d - device identifier (di) gtin number.
 
Event or Problem Description
It was reported that female patient born on 1942 fell down at home (b)(6)2018.Arrived in hospital 29.1.2018 and it was noticed that she has right proximal humerus fracture.Patient smokes ½-1 packets of cigarettes per day, hypertension, dmii, hypercholesterolemia, primary hyperaldosteronism, palmoplanta pustulosis.Patient was operated (b)(6)2018.Axsos 3 prox.Humerus plate with 4 holes was implanted.Proximally there were 7 locking screws implanted and distally 2 locking screws and 2 bone screws.The surgery went through smoothly.5.2 the patient felt a click on the shoulder and contacted the hospital.Patient was asked to follow the situation at home.Pain increased and 7.2 patient comes to first aid.New rtg image were taken 7.2 and 8.2 ct.The distal screws of the plate are loose, waiting for revision operation.Sales rep has asked the hospital to return the plate and screws to stryker for investigation.Product numbers are not available at this point.Items will be added to this pi once information received from hospital.Pain, upcoming revision.

Brand Name
LOCKING SCREW AXSOS 3 TI 4.0MM / L46MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7481254
Report Number0008031020-2018-00344
Device Sequence Number105447
Product Code HRS
UDI-Device Identifier07613252579885
UDI-Public(01)07613252579885
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number661046
Device Catalogue Number661046
Device Lot NumberJ52437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;